“It kind of feels like a panic attack. I was short of breath and dizzy.”
Sue H., Senior with heart conditions

When Sue started experiencing heart rhythm irregularities, she was initially diagnosed with anxiety. But when she started feeling dizzy, a visit to her doctor confirmed that she had Afib. Medication left her feeling tired, so she chose to undergo catheter ablation. “My experience has been wonderful. I have not experienced any abnormal heart rhythms for close to two years now.”

Sue H., 69, and her husband were in the middle of a stressful move and in between homes when she started experiencing heart flutters. Her “episodes” as she calls them would happen every couple of weeks at first, and then they started interrupting her life a couple of times a week.

“The things that sent me to the doctor was when I started feeling dizzy,” Sue says. “I was diagnosed with anxiety.”

She was satisfied with that diagnosis for while, but her fluttering heart sensation wasn’t going away. Then she experienced a particularly bad episode when she was just blocks away from a hospital. She went right in and made a shocking discovery.

Her EKG revealed that her heart was stopping, sometimes for five seconds at a time, and at other times it would race, rocketing up to 165 beats per minute.

Sue had a pacemaker put in and started taking medication to treat her newly diagnosed atrial fibrillation (Afib). But after eight months, the medication wasn’t controlling her Afib to her satisfaction and left her feeling very tired. “The drugs really slowed me down. Getting older already slows you down, so it was just too much.”

She elected to undergo catheter ablation with the THERMOCOOL SMARTTOUCH® Catheter. Her ablation was performed in just two hours, and she stayed in the hospital overnight.

“I had no pain, none at all, zero. The most uncomfortable part was staying still for those few hours afterward.”

Sue’s recovery was immediate, and her family is very happy with the outcome. Since undergoing catheter ablation, she has experienced no irregularities with her heart and now feels free to do anything she wants without worrying.

Remember, as with any medical treatment, individual results may vary. Only a cardiologist or electrophysiologist can determine whether ablation is an appropriate course of treatment. There are potential risks including bleeding, swelling or bruising at the catheter insertion site, and infection. More serious complications are rare, which can include damage to the heart or blood vessels; blood clots (which may lead to stroke); heart attack, or death. These risks need to be discussed with your doctor and recovery takes time.

Caution: US law restricts this device to sale by or on the order of a physician. Important information: Prior to use, refer to the instructions for use supplied with this device for indications, contraindications, side effects, warnings and precautions.

The NAVISTAR® THERMOCOOL®, EZ STEER® THERMOCOOL® NAV, THERMOCOOL® SF NAV, and THERMOCOOL SMARTTOUCH® Catheters are FDA approved for the treatment of drug refractory recurrent symptomatic paroxysmal atrial fibrillation, when used with compatible three-dimensional electroanatomic mapping systems. Catheter ablation for AF may not be an option for you if you have any of the following conditions: certain recent heart surgery; prosthetic valves; active systemic infection; certain cancers; intracardiac thrombus, or an interatrial baffle or patch. Consult your physician to find out if catheter ablation is right for you.

As with any medical treatment, individual results may vary. Only a cardiologist or electrophysiologist can determine whether ablation is an appropriate course of treatment. There are potential risks including bleeding, swelling or bruising at the catheter insertion site, and infection. More serious complications are rare, which can include damage to the heart or blood vessels; blood clots (which may lead to stroke); heart attack, or death. These risks need to be discussed with your doctor and recovery takes time.

THERMOCOOL® Navigation Catheters are indicated for the treatment of recurrent drug/device refractory sustained monomorphic ventricular tachycardia (VT) due to prior myocardial infarction (MI) in adults.